MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 7577550
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent single-level spinal surgery due to spondylolisthesis with stenosis.Post-op, the implanted pedicle screw was broken.On (b)(6) 2019, the patient had underwent revision surgery due to an infection.At this revision, the surgeon implanted two new rods and needed four break-off items.The pedicle screws remained in the patient.On (b)(6) 2019, the patient got the second revision due to the sustained infection of the patient.When the surgeon implanted the cage from ventral to check the position with x-ray he remarked the broken pedicle screw.They rotate the patient in this session and replaced the legacy screws.
 
Additional Manufacturer Narrative
Product analysis results: visual and microscopic inspection confirmed the bone screw disassembled from the head.The ring and crown were still assembled in the head.The retaining ring is fully seated, but has been bent/deformed on one side and the other has been partially sheared off.The deformed and sheared areas are on either side of the retaining ring gap, would reduce the force required for ring failure.Bone screw head diameter found to be within print specification.The above observations are consistent with overload as the mechanism of failure.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Radiographic image review result: intra-op film from anterior revision surgery levels unknown.One of the posterior screws shows the tulip of the screw shaft which required a posterior revision.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key8829846
Report Number1030489-2019-00817
Device Sequence Number2877019
Product Code KWP
UDI-Device Identifier00885074032115
UDI-Public00885074032115
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K032265
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7577550
Device Lot NumberH5528310
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2019
Initial Date Received by Manufacturer 07/01/2019
Supplement Date Received by Manufacturer08/05/2019
10/02/2019
Initial Report FDA Received Date07/26/2019
Supplement Report FDA Received Date09/03/2019
10/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight90